V-TACH AFTER ABLATION

Interesting day. I received a message from the heart monitoring folks at 11:30, asking if I was having any unusual symptoms. I said no....just a very brief dizzy spell. Well, this afternoon, they called back 2 more times, encouraging me to go to ER. I said not until I speak with the Doctor , as this would be trip number 7 since 10/28/15. Doctor called . HR running over 150.....I was simply feeling tired. He and I agreed that I could rest , drink a couple of glasses of ice water and see what happens. 40 minutes later, HR down to 94. Doctor called back. He had spoken to the specialist that did I the ablation this past Monday. Apparently along with the A-FLUTTER, I have some V-TACH. He called in cardizem ER and told me to take it once daily, starting tonight. Other than lisinopril, I have been on no other meds. No one has said anything to me about this. I probably overdid my activity this morning, and will watch it more carefully. Does anyone know what I should expect from the Cardizem?

I am trying so hard to maintain my cool, but really?

9 Replies

oldestnewest
  • Can't help but it must be good to have this support available.

  • It is a version of Diltiazem, a calcium channel blocker. I was prescribed it after an episode of fast AF/ATachy. Generally it slows everything down! Some people can't take the side effects but it is worth persisting as your body adjusts.

    I have to say if I was told I had VTach I would not try to keep cool, I would head for ER!

    One tip, stock up on the prunes now 😉

  • PS You mentioned a monitor, do you have a temporary one or a type of pacemaker? Obviously they do things differently in the US, or is it because of your previous problems?

  • I am wearing a heart monitor for a month.... I am into week 2. The company that is doing the monitoring.... Cardio net.... Will only tell me that I am showing symptoms that require them to notify my doctor; They will not disclose to me what the report is.

  • I know it is supposed to be a wonder drug that will help with lung condition medicines too.

    I was told by the specialist that I will feel unwell for 2 weeks and should be fine after? However it did not settle down and I was admitted to ER and after many visits was taken off it and they doubled my bisoporol. /

    I must add I am not the usual AF person (if there is one?) and have had problems with a few drugs in my life of ever changing treatment. I also have PH, Tachy and lung disease plus a few other things to help! So I do not make my medical teams life any easier.

    Be Well

  • Can you please tell me your age/sex/weight and relevant medical history?

    Mr Noseypants.com!

  • Good morning. 64, 5'11", 134 pounds. Prior to 10/28/15, was working full time, totally functioning wife, grandmother, no significant health issues other than mild hypertension, arthritis, chronic disc issues in lower back. Had emergency thoracic aneurysm repair 10/28. Went into A-FIB next day and 2 days later. No cardiac work up done. Severe issues with back pain. 8 days later back into A-FIB.... Ambulance to hospital. Back home after 5 days in icu. Appt with cardiologist. Severe dizziness/ nausea the entire time. 11/8: back to hosp for repair of pseudoanyursym on femoral artery. To cardiologist. Passed out in his office. Heart monitor placed for one month. Nuclear stress test done. 5 days later sent back to hosp . Ablation done 12/23. Heart rate up on Sat, 12/26.... Avoided going back to hosp. Started on Cardizem. Was told I also have episodes of V-TACH. Have appt with cardiologist next week. Continued weakness but notice daily improvement in strength/ energy. Had 2 epidural injections for back issues..... Not a lot of improvement. have lost 35 pounds in 2 months. My prayer is that I will be able to return to work. I am an RN, case manager so mostly desk work. This has been a nightmare.

  • Thanks-I kind of guessed a lady in her 60's. Only because that seems to be the most common. (You may well have been an overweight boy of 15!)

    Sorry that you have been in the wars it seems. Have you been checked for hyperthyroidism?

    I'm also wondering-if your eyes are ok? And if tallness is a familial feature?

  • Hi Bob: 3 bothers and father over 6'3". I have never been overweight. Vision seems fine. Have not been checked for hyperthyroidism.... Annual physicals have never indicated any issues. No High cholesterol or hyperlipidemia. This entire episode came out of no where. Noticed today, very tired . B/P was quite low at 90/65. Rested for a couple of hours and B/B back up to 124/78. I just know that I cannot return to work until theses " spells" calm down. One week since ablation.

You may also like...